본문 바로가기
KERD
논문KCI 등재

정상 간기능을 보이는 발프로산 유발 고암모니아혈증성 뇌병증 1예

A case of valproic acid-induced hyperammonemic encephalopathy with normal liver function

1

조회

0

다운로드

1

인용

0

참고문헌

키워드

주제분류내과학

초록

Valproic acid is an effective anticonvulsant used in neurology and psychiatry. Valproic acid-induced hyperammonemic encephalopathy is an unusual complication characterized by a decreasing level of consciousness, the development of progressive confusional states and, sometimes, a coexisting increase in the frequency of seizures after the onset of valproic acid treatment. It can lead to death, but can be reversed if a swift diagnosis is made. We report the case of a 58-year-old woman with an intracerebral hemorrhage and normal liver function who presented with valproic acid-induced hyperammonemic encephalopathy. After valproic acid treatment, she developed encephalopathy and became comatose, with seizures and a markedly elevated serum ammonia level. Her neurologic manifestations and hyperammonemia improved after discontinuing the valproic acid. (Korean J Med 75:680-684, 2008)

Abstract

Valproic acid is an effective anticonvulsant used in neurology and psychiatry. Valproic acid-induced hyperammonemic encephalopathy is an unusual complication characterized by a decreasing level of consciousness, the development of progressive confusional states and, sometimes, a coexisting increase in the frequency of seizures after the onset of valproic acid treatment. It can lead to death, but can be reversed if a swift diagnosis is made. We report the case of a 58-year-old woman with an intracerebral hemorrhage and normal liver function who presented with valproic acid-induced hyperammonemic encephalopathy. After valproic acid treatment, she developed encephalopathy and became comatose, with seizures and a markedly elevated serum ammonia level. Her neurologic manifestations and hyperammonemia improved after discontinuing the valproic acid. (Korean J Med 75:680-684, 2008)

참고문헌 (13)

  1. Segura-Bruna N, "Valproate-induced hyperammonemic encephalopathy", Acta Neurol Scand, 114, pp.1~7 (2006)
  2. Rath A, "Valproate-induced hyperammonemic encephalopathy with normal liver function", Neurol India, 53, pp.226~228 (2005)
  3. Verrotti A, "Valproateinduced hyperammonemic encephalopathy", Metab Brain Dis, 17, pp.367~373 (2002)
  4. Watanabe A, "Portal-systemic encephalopathy in non-cirrhotic patients: classification of clinical types, diagnosis and treatment", J Gastroenterol Hepatol, 15, pp.969~979 (2000)
  5. Makela AL, "Toxic encephalopathy with hyperammonaemia during high-dose salicylate therapy", Acta Neurol Scand, 61, pp.146~156 (1980)
  6. Liaw CC, "Risk of transient hyperammonemic encephalopathy in cancer patients who received continuous infusion of 5-fluorouracil with the complication of dehydration and infection", Anticancer Drugs, 10, pp.275~281 (1999)
  7. 백경기, "5-fluorouracil의 지속적인 주입 후 발생한 일시적 고암모니아성 뇌병증 4예", 대한내과학회지, 67(5), pp.545~550 (2004), 대한내과학회
  8. Ji YJ, "A case of valproate induced hyperammonemic encephalopathy", J Korean Neuropsychiatr Assoc, 42, pp.784~788 (2003)
  9. Hamer HM, "Valproateinduced hyperammonemic encephalopathy in the presence of topiramate", Neurology, 54, pp.230~232 (2000)
  10. Murphy JV, "Asymptomatic hyperammonemia in patients receiving valproic acid", Arch Neurol, 39, pp.591~592 (1982)
  11. Kifune A, "Valproic acid-induced hyperammonemic encephalopathy with triphasic waves", Epilepsia, 41, pp.909~912 (2000)
  12. Gomceli YB, "Different clinical manifestations of hyperammonemic encephalopathy", Epilepsy Behav, 10, pp.583~587 (2007)
  13. Mindikoglu AL, "Acute intracranial hemorrhage in a cirrhotic controlled with recombinant factor VIIa", Dig Dis Sci, 48, pp.1130~1135 (2003)

관련 논문AI추천

이 간행물의 다른 논문 (8건)